Alert archive / Washington / Gale Warnings in 2026
Gale Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 25, 2026, 1:37 AM PDT. It took effect at Mar 25, 2026, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2026, 1:37 AM PDT (08:37 UTC)
- In effect from
- Mar 25, 2026, 12:00 PM PDT
- Expired
- Mar 25, 2026, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
671 WHUS76 KSEW 250837 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 137 AM PDT Wed Mar 25 2026 PZZ132-251645- /O.CAN.KSEW.SC.Y.0037.000000T0000Z-260325T1200Z/ /O.NEW.KSEW.GL.W.0013.260325T1900Z-260326T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 137 AM PDT Wed Mar 25 2026 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-251645- /O.CAN.KSEW.SC.Y.0037.000000T0000Z-260325T1200Z/ /O.NEW.KSEW.SC.Y.0038.260325T1800Z-260326T0600Z/ Northern Inland Waters Including The San Juan Islands- 137 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-251645- /O.NEW.KSEW.GL.W.0013.260325T1900Z-260326T0300Z/ Central U.S. Waters Strait Of Juan De Fuca- 137 AM PDT Wed Mar 25 2026 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-251645- /O.EXB.KSEW.SC.Y.0037.260325T1700Z-260326T0100Z/ Admiralty Inlet- 137 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt veering northwesterly late this afternoon. * WHERE...Admiralty Inlet. * WHEN...From 10 AM this morning to 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-251645- /O.EXB.KSEW.SC.Y.0037.260325T1800Z-260326T0200Z/ Puget Sound and Hood Canal- 137 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-251645- /O.EXT.KSEW.SC.Y.0037.000000T0000Z-260325T1800Z/ Grays Harbor Bar- 137 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Combined seas 10 to 12 feet subsiding to 7 to 9 feet this afternoon. Bar conditions rough becoming moderate. Maximum ebb currents will occur around 1015 AM Wednesday morning, 1115 PM Wednesday night, and 1145 AM Thursday. * WHERE...Grays Harbor Bar. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-150-153-156-170-173-176-251645- /O.EXT.KSEW.SC.Y.0037.000000T0000Z-260326T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 137 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 kt becoming westerly this afternoon. Seas 9 to 14 ft. * WHERE...Portions of Pacific coastal waters. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
846 WHUS76 KSEW 251322 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 622 AM PDT Wed Mar 25 2026 PZZ131-132-252130- /O.CON.KSEW.GL.W.0013.260325T1900Z-260326T0300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 622 AM PDT Wed Mar 25 2026 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-252130- /O.EXT.KSEW.SC.Y.0037.260325T1322Z-260326T0200Z/ Puget Sound and Hood Canal- 622 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-251800- /O.CON.KSEW.SC.Y.0037.000000T0000Z-260325T1800Z/ Grays Harbor Bar- 622 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Combined seas 10 to 12 feet subsiding to 7 to 9 feet this afternoon. Bar conditions rough becoming moderate. Maximum ebb currents will occur around 1015 AM Wednesday morning, 1115 PM Wednesday night, and 1145 AM Thursday. * WHERE...Grays Harbor Bar. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-150-153-156-170-173-176-252130- /O.CON.KSEW.SC.Y.0037.000000T0000Z-260326T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 622 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 kt becoming westerly this afternoon. Seas 9 to 14 ft. * WHERE...Portions of Pacific coastal waters. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-252130- /O.CON.KSEW.SC.Y.0037.260325T1700Z-260326T0100Z/ Admiralty Inlet- 622 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt veering northwesterly late this afternoon. * WHERE...Admiralty Inlet. * WHEN...From 10 AM this morning to 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-252130- /O.CON.KSEW.SC.Y.0038.260325T1800Z-260326T0600Z/ Northern Inland Waters Including The San Juan Islands- 622 AM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
950 WHUS76 KSEW 252041 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 141 PM PDT Wed Mar 25 2026 PZZ131-132-260445- /O.EXT.KSEW.GL.W.0013.000000T0000Z-260326T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 141 PM PDT Wed Mar 25 2026 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 kt gusting to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-260200- /O.EXT.KSEW.SC.Y.0037.000000T0000Z-260326T0200Z/ Admiralty Inlet- 141 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-153-156-170-173-176-260445- /O.CON.KSEW.SC.Y.0037.000000T0000Z-260326T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 141 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt and seas 7 to 11 ft. * WHERE...Portions of Pacific coastal waters. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-260445- /O.CON.KSEW.SC.Y.0038.000000T0000Z-260326T0600Z/ Northern Inland Waters Including The San Juan Islands- 141 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-260200- /O.CON.KSEW.SC.Y.0037.000000T0000Z-260326T0200Z/ Puget Sound and Hood Canal- 141 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
972 WHUS76 KSEW 260356 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 PM PDT Wed Mar 25 2026 PZZ131-132-260600- /O.CON.KSEW.GL.W.0013.000000T0000Z-260326T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 856 PM PDT Wed Mar 25 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-150-153-156-170-173-176-260600- /O.CON.KSEW.SC.Y.0037.000000T0000Z-260326T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 856 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Portions of Pacific coastal waters. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-260600- /O.CON.KSEW.SC.Y.0038.000000T0000Z-260326T0600Z/ Northern Inland Waters Including The San Juan Islands- 856 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
439 WHUS76 KSEW 260550 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1050 PM PDT Wed Mar 25 2026 PZZ131-132-260700- /O.EXP.KSEW.GL.W.0013.000000T0000Z-260326T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1050 PM PDT Wed Mar 25 2026 ...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have eased significantly, resulting in speeds falling below headline criteria. Although isolated gusts are still possible through midnight tonight, the widespread threat of these higher wind speeds has ended. As such, the warning will be allowed to expire. $$ PZZ130-150-153-156-170-173-176-260700- /O.EXP.KSEW.SC.Y.0037.000000T0000Z-260326T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1050 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have eased over the advisory area. While isolated gusts over advisory thresholds may still be possible through midnight tonight, the threat of widespread advisory level winds has ended. Thus, the advisory will be allowed to expire. $$ PZZ133-260700- /O.EXP.KSEW.SC.Y.0038.000000T0000Z-260326T0600Z/ Northern Inland Waters Including The San Juan Islands- 1050 PM PDT Wed Mar 25 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have eased over the advisory area. While isolated gusts over advisory thresholds may still be possible through midnight tonight, the threat of widespread advisory level winds has ended. Thus, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 24, 8:50 PM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 24, 8:50 PM PDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
850 PM PDT Tue Mar 24 2026
.UPDATE...
Stout onshore flow across the area due to FROPA. In the front's
wake, showers continue to stream into W WA as the day winds down.
Gusty winds have also been observed with gusts up to 35 mph at
Paine Field and 38 mph at West Point within the last hour or so.
Wind gusts will gradually decrease tonight but showers are to
persist though spotty in nature. Overnight lows are to bottom
into the upper 30s to lower 40s. The previous discussion remains
below along with an updated marine/aviation section:
&&
.SYNOPSIS...
A strong storm will continue to bring wind, rain
and high elevation snow today. Post frontal showers and a
convergence zone will follow on Wednesday. Drier conditions and
slightly warmer weather through the weekend. Troughing returns
on Monday for rain and cooler temperatures.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A strong Pacific storm system continues to move throughout the
area this afternoon, bringing gusty winds, mountain snow, and
lowland rain. Recent radar imagery shows the bulk of the
precipitation band sagging eastward, with most of the
northwestern half of the CWA dry. Rivers may see small rises but
additional flooding is not expected. Breezy southerly winds
have arrived this afternoon, more notably in areas along the
coast and especially up in the North Interior near Whidbey
Island where we are seeing gusts up to 45 mph. Winds will
generally remain breezy throughout the rest of the evening,
upwards to 30 mph at times. Snow levels remain high this evening
limiting snow up to the high elevations, primarily in the
Cascades.
Heading into Wednesday, we'll be in a post frontal airmass with
showers lingering throughout the area. Snow levels will lower
down to 2500 feet, with some accumulations expected in the
Cascade Passes. A convergence zone will also develop late
Wednesday afternoon primarily over Snohomish County. This
convergence zone may locally enhance snow accumulations further,
especially at Stevens Pass where we could see a range from 8 to
12 inches. A winter weather advisory is in effect for Stevens
Pass, and also the North Cascades. With the air mass being
unstable as well, SPC has put most of western Washington in a
general thunder risk. Could see an isolated thunderstorm or two.
Lingering showers possible on Thursday, but will trend drier
throughout the day. Snow levels remain low, around 1000 to 1500
feet, which could bring a very brief rain/snow mix to the
Cascade foothills Thursday morning, but confidence is low.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
High pressure will build into the area starting on Friday and
throughout the weekend, bringing warmer and drier conditions to
western Washington. High temperatures over the weekend in the
upper 50s, even possibly reaching the lower 60s at times. A
trough will return early next week for cooler temps and more
rain.
Mazurkiewicz
&&
.AVIATION...
Strong southwest flow aloft will continue into
Wednesday morning before easing slightly. Surface winds remain south
to southwesterly but speeds run a wide range. Some terminals
/CLM, HQM, OLM, BLI and BFI/ have seen gusts drop off significantly,
if not entirely with speeds generally ranging 5-10 kts. SEA and PWT
continue to see breezy conditions as speeds remain 12-16 kts with
persisting gusts up to 20-25 kts. Winds at PAE continue to howl as
speeds still remain 24-28 kts with gusts around 40 kts. Speeds are
expected to diminish further overnight eventually reaching 8-12 kts
with minimal gusts. However, speeds and gusts will get a boost from
a secondary front Wednesday with 10-15 kts with gusts to 25 kt
expected to kick in area-wide by late morning/early afternoon.
Cigs have generally improved to widespread VFR although some
isolated spots under shows are seeing MVFR conditions emerge. Most
terminals should remain VFR for the TAF period, although PWT, HQM
and BLI may dip down into MVFR from time to time overnight.
Widespread VFR conditions are expected Wednesday.
KSEA...VFR conditions in place and expected to remain so for the TAF
period. Southwesterly winds 10-15kt with gusts to 25 kts this
evening before easing slightly to 8-12 kts between 03-06Z. As stated
above, wind speeds 10-15 kts with gusts to 25 kts are expected to
return by 18Z and remain that way into the afternoon.
18
&&
.MARINE...
A vigorous frontal system will sweep across across
the waters this evening. Strong onshore flow will settle in behind
the front through the strait. Gales remain in effect all waters with
coastal seas in the double digits tonight and persisting into
Wednesday. Surface ridging will begin to rebuild across the waters
on Thursday and remain in place into Friday before another front
approaches over the weekend. Seas will slowly subside to 6-8 feet
Thursday and 5-7 feet toward the weekend.
&&
.HYDROLOGY...
Flows on the Cedar River at Renton remain high due to dam
operations and will rise above Minor Flood Stage later this
afternoon. Elsewhere, river flooding is not expected over the
next 7 days.
Mazurkiewicz
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 5 AM PDT Thursday for Cascades
of Snohomish and Northern King Counties-Cascades of
Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 5 AM PDT Wednesday for Grays Harbor
Bar.
Gale Warning until 11 PM PDT this evening for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-Puget Sound and Hood Canal-West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 11 AM PDT Wednesday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning until 9 PM PDT this evening for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory until 5 AM PDT Wednesday for East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:37 AM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.